|THE CLINICAL PICTURE
|Year : 2015 | Volume
| Issue : 2 | Page : 103
P Arunprasath, Steffy Reji, K Srivenkateswaran
Department of Dermatology and STD, Vinayaka Missions Medical College and Hospital, Puducherry, India
|Date of Web Publication||29-Dec-2015|
Department of Dermatology and STD, Vinayaka Missions Medical College and Hospital, Karaikal, Puducherry - 609 609
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Arunprasath P, Reji S, Srivenkateswaran K. Vitiligo ponctue. Pigment Int 2015;2:103
A 40-year-old female presented with 6 months history of multiple asymptomatic white spots on her right shoulder. There was no history of any topical application prior to the development of skin lesions. There was no history of any phototherapy in the past. Personal and family history was not contributory. Dermatological examination revealed multiple depigmented macules involving the right shoulder [Figure 1]. She also had depigmented patch involving the lower lip and depigmented macules below the neck [Figure 2]. Systemic examination did not reveal any abnormality. A differential diagnoses of idiopathic guttate hypomelanosis and lichen sclerosus et atrophicus was considered. There was no history of any preceding skin lesion ruling out the possibility of postinflammatory hypopigmentation. Histopathological examination of one of the depigmented macule from the right shoulder revealed the absence of melanocytes in the basal layer. Based on the clinical features and histopathology, a diagnosis of vitiligo ponctue was entertained.
|Figure 2: (a) Depigmented patch involving the lower lip. (b) Depigmented macules below the neck|
Click here to view
Vitiligo ponctue is a rare, unusual variant of vitiligo that presents as discrete, confetti-like amelanotic macules that occur on normal or hyperpigmented skin. When punctate vitiligo coexists with classical vitiligo macules, it is best classified as nonsegmental vitiligo. Confetti-like depigmentation has also been reported after psoralen plus ultraviolet A (PUVA) therapy in patients with more classic vitiligo as an adverse effect of PUVA therapy.
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
[Figure 1], [Figure 2]